Home Archive Vol.41, No.4, 2015 Chemotherapy Related Severe Cardiac Dysfunction – Case Report

Chemotherapy Related Severe Cardiac Dysfunction – Case Report

Diana-Alexandra Cherata(1), Doina Cârstea(2), Mirela Zaharie(2), C. Bataiosu(3), D. Lungulescu(4)

(1)Departament of Cardiology, "Filantropia" Municipal Hospital, Craiova, Romania, PhD student, (2)Departament of Cardiology, "Filantropia" Municipal Hospital, Craiova, Romania, (3)Departament of Cardiology, Emergency County Hospital, Craiova, Romania, (4)Oncolab, Oncology Medical Center

    Abstract: Cardiotoxicity is the most important side effect of cancer therapy resulting in increased patient morbidity and mortality, therefore understanding its occurrence mechanism and a correct and early diagnosis are essential for patients at risk of irreversible heart failure. We present the case of a patient who developed cancer therapeutics-related cardiac dysfunction, emphasizing the importance of regular echocardiographic evaluation for early detection of subclinical cardiac dysfunction and further cardiac monitoring. More sensitive parameters should be used to predict cardiotoxicity because the probability of cardiac function recovery diminishes in time, despite optimal heart failure treatment.
    Keywords: chemotherapy, cardiotoxicity, cardiomyopathy, echocardiography

DOI 10.12865/CHSJ.41.04.17


All articles in this issue

Volume 41 Issue 4 2015